MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.Please reference related manufacturer report no: 2015691-2023-15745.Investigation is still ongoing.
 
Event or Problem Description
As reported by clinical safety in regard to a post, approximately 1 month post transfemoral tpvr procedure with a 29mm sapien valve in an alterra present, the patient presented with chest pain and pericardial effusion, which was drained.The team elected to treat the patient with high dose aspirin for 4 weeks with improvement in symptoms and the effusion.A few weeks later, there was recurrence of chest pain and effusion with elevated crp again, the team treated with high dose steroids with time tapering over 6 weeks.The patient improved and did well.However, 2 months later, the patient presented again with severe chest pain, fever, and pericardial effusion with elevated crp.It was decided to remove the sapien 3 valve and alterra restents and place a 23mm homograft.Intraoperatively, the surgeon found that the alterra prestent was eroding through the wall of the main pulmonary artery in multiple locations.The patient is doing well with no chest pain or recurrence of the effusion.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imaging was received from the site, and the following was observed: multiple apices were found penetrating at the inflow during explant.A device history record (dhr) review did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was performed and revealed no other complaints relating to the reported event were identified.A capa has previously been initiated to investigate if any ifu/physician training improvements can be implemented that may help prevent intraprocedural apex penetration events.In this case, the reported event for device penetration was confirmed through the provided imagery.Based on previous investigations, this issue was related to alterra deployment position being canted in the pulmonary artery.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, no further actions are required at this time.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19188110
Report Number2015691-2024-03161
Device Sequence Number15231319
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)241105(11)221101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2024
Device Model Number29AP4045A
Device Lot Number64617562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale